We mentally prepared for this possiblity, intending to call the trip a success if we could simply get here and get through the week without any of the mutant-migraine headaches that can put Abby out of commission for a day or more.
In fact, though she has had a lack of headaches, her condition has declined considerably since we arrived. She is having trouble getting around (but still able to walk), hardly ever uses her left hand, and the left side of her face is getting a little droopy. I suspect we will be calling for a wheelchair tomorrow when we get to the airport.
Her curtailed ability has been the source of much frustration for her.
We've made an effort to focus on what we can be thankful for. A Savior who loves us, knows our pain and suffering, weeps when we weep. God's providential hand that never leaves us though we cannot see it. Another day with Abby, seeing her smile in spite of her condition. Loving family welcoming us with open arms, and a family of 4 welcoming the chaos of a family of 6 is no small feat!
And as Amy wrote in the last entry, we are incredibly thankful for all of you who continue to lift us up to the Father in prayer. We know God moves when His people pray. We still pray daily (at least) for miraculous healing, knowing that God could choose this avenue, or He might just love Abby so much that He wants her home with Him sooner than later. Either way, of course, she is healed.
05:30 PM, 24 Nov 2005 by C. R. Oldham Permalink | Comments (1) | Attach Photo
We decided to take a quick trip to the library on Thursday morning and in the rush to get everyone out the door, we all forgot a hat for Abby. We commented that we're getting used to seeing her with hair again so we don't really think about her needing a hat!
The attached pictures will show Abby's "hair progress". The bottom picture was taken in September with one of her new baby cousins, Sienna. The other picture was taken at the end of October. She is holding her new second cousin, Caleb.
The increased dose of Decadron seems to be keeping the headaches away. Although, the daily nausea, fatigue and weakness continue to bother Abby, she still insisted on going to school today. I am told she was able to nap on a cot in the nurse's office. Praise God for giving her such persistence. I think I would have wanted to hide out feeling sorry for myself were I in her position. God is good to us.
You can pray for our upcoming week. God-willing, we will be traveling to Northern California to spend Thanksgiving with C.R.'s sister. Please pray for safe travels and no headaches or other symptoms.
May you all enjoy a wonderful Thanksgiving celebration. We are truly thankful for each of you!
03:41 AM, 19 Nov 2005 by Amy Oldham Permalink | Comments (0) | Attach Photo
Dr. Panchoosingh recommends that we leave Abby on the 6mg dose of Decadron for the week at least. At that time, we will evaluate how Abby is doing and decide if we want to try decreasing her dose.
Thank you for your prayers.
03:32 AM, 15 Nov 2005 by Amy Oldham Permalink | Comments (0) | Attach Photo
We praised God this morning when Abby's headache was gone, but she was left with some more significant weakness on her left side and spent most of the day sleeping. This evening she asked that we all read the "funnies" (comics) and play a round of Scrabble. That was a fun time together.
We now have her on 6 mg. of Decadron a day (instead of 4 or less which we were hoping for). We will see our oncologist tomorrow some time to discuss the increased dose.
Please pray that we will continue to keep our eyes on the God who holds the future and knows our trials.
03:43 AM, 14 Nov 2005 by Amy Oldham Permalink | Comments (1) | Attach Photo
Abby's Temodar cycle was fairly uneventful. We tried using a new anti-nausea drug, but it didn't work like her typical one so we went back to the Zofran and she was fine the rest of the week.
We praise God that Abby continues to be free from headaches, although the increased dose of Decadron (which is keeping the headaches away) has caused some upset stomach, an increase in a need for food, more swelling in her face and body and more frequent mood swings (what we fondly refer to as "Decadron moments"). This week we are decreasing her Decadron dose by 1/2 mg per day. We hope to wean her down another 1/2 mg next week.
Thank you for continuing to pray for us. It is such a comfort to know we are being lifted up by so many wonderful people. God Bless you all!
02:42 PM, 12 Nov 2005 by Amy Oldham Permalink | Comments (0) | Attach Photo